Diabetes - Type 1 Community
Leg fatigue Diabetes and High Blood Preassure
About This Community:

This patient support community is for questions related to juvenile diabetes including Celiac disease, depression, diabetic complications, hyperglycemia / diabetic keto-acidosis, hypoglycemia, islet cell transplantation, nutrition, parenting a diabetic child, pregnancy, pump therapy, school issues, and teens with diabetes.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Leg fatigue Diabetes and High Blood Preassure

My husband was diagnosed about 4 years ago with type 1 diabetes and is insulin dependent.  He is currently age 51.

He has had high blood pressure and high cholesterol for most of his adult life.   Knowing this, he has been faithful to ride bike or run at least 6 days per week.

One of the symptoms that prompted him to go to the doctor before diabetes diagnosis was pain in his legs, which went away after he was on insulin.

I am concerned, now because in the past two to three weeks he has complained that his legs feel very weak and tired.  He describes it as they do not move easily.  He thinks this is due to extra use, however, the only thing different than usual exercise is kayaking, which takes upper body muscles.

Is there a relationship to leg pain or fatigue and diabetes or high blood pressure?  Is this something I should encourage him to discuss with his doctor?  



Any help in this regard would be appreciated.



Related Discussions
Avatar_n_tn
I am not a physician, but the mom of a type one diabetic and the daughter of a type 2.  

As for the weakness in the legs, if your husband is on any cholesterol medication or blood pressure medicine, I would suggest you notify the doctor right away as this can be a serious side effect of both types of medications.  I was on a cholesterol medication and had I had to stop taking me, because of the side effects.  If left unchecked it could lead to serious complications.

  If your husband blood sugars are not regulated, are too high or too low he can have fatigue as it takes a toll on the body.  I know that when my daughter
2 Comments Post a Comment
Blank
Avatar_n_tn
Is your husband taking any cholesterol-lowering drug? Drugs in the statin class (e.g., Lipitor, Zocor, etc.) can cause muscle weakness as a side effect. If he is taking such a drug, it would be a very good idea for him to mention this problem to the doctor that prescribed the medication so that he can be switched to a product that works better for him. This particular side effect can be a sign that the medication is adversely affecting his liver function, so it is not something to ignore.

Just a thought. I hope you find the solution.
Blank
Post a Comment
To
MedHelp Health Answers
Blank
Diabetes Tracker
Track glucose levels, and other diabetes measurements, symptoms and medications
Start Tracking Now
Blank
FoodDiary Tracker
Track Your Daily Carbs and Overall Diet
Start Tracking Now
Recent Activity
463897_tn?1342704822
Blank
MH Community Mgr is your due date 12/13/14 ? Comment
Nov 21
463897_tn?1342704822
Blank
MH Community Mgr commented on nursegirl6572's status
Nov 21
3212382_tn?1416379222
Blank
Ripterror added the Diabetes Tracker
Nov 19
Diabetes - Type 1 Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Diabetes Answerers
4851940_tn?1385441629
Blank
jemma116
United Kingdom